Alert archive / Puerto Rico / Small Craft Advisories in 2012

Small Craft Advisory 50, NWS JSJ

November 24, 2012

NWS JSJ issued this small craft advisory at Nov 24, 2012, 3:28 AM CST. It took effect at Nov 25, 2012, 1:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 24, 2012, 3:28 AM CST (09:28 UTC)
In effect from
Nov 25, 2012, 1:00 AM CST
Expired
Nov 24, 2012, 2:36 PM CST
In force
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

836 
WHCA72 TJSJ 240928
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
528 AM AST SAT NOV 24 2012

...HAZARDOUS SEAS EXPECTED FROM LATE TONIGHT THROUGH MONDAY
NIGHT...

HAZARDOUS SEAS ARE EXPECTED FROM LATE TONIGHT THROUGH MONDAY NIGHT AS
MODERATE NORTH NORTHWEST SWELL CAUSE A SLIGHT BOOST IN WAVE
HEIGHTS ALONG MOST NORTH FACING COASTS...AND SOME WEST FACING
SHORES OF PUERTO RICO AND NORTHERN USVI.

AMZ712-742-241730-
/O.NEW.TJSJ.SC.Y.0050.121125T0700Z-121126T1300Z/
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-
528 AM AST SAT NOV 24 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM SUNDAY TO 9 AM AST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 AM SUNDAY TO 9 AM AST
MONDAY. 

* WINDS...BETWEEN 9 TO 14 KNOTS TODAY...INCREASING BETWEEN 13 TO
  18 KNOTS BY SUNDAY. 

* WAVES/SEAS...6-7 FEET IN NORTH NORTHWEST SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ710-741-241730-
/O.NEW.TJSJ.SC.Y.0050.121125T0700Z-121127T0100Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
MONA PASSAGE SOUTHWARD TO 17N-
528 AM AST SAT NOV 24 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM SUNDAY TO 9 PM AST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 AM SUNDAY TO 9 PM AST
MONDAY. 

* WINDS...BETWEEN 9 TO 14 KNOTS TODAY...INCREASING BETWEEN 13 TO
  18 KNOTS BY SUNDAY.

* WAVES/SEAS...6-7 FEET IN NORTH NORTHWEST SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
031 
WHCA72 TJSJ 241436
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1036 AM AST SAT NOV 24 2012

...HAZARDOUS SEAS EXPECTED FROM LATE TONIGHT THROUGH MONDAY
NIGHT...

HAZARDOUS SEAS ARE EXPECTED FROM LATE TONIGHT THROUGH MONDAY
NIGHT AS MODERATE NORTH NORTHWEST SWELL CAUSE A SLIGHT BOOST IN
WAVE HEIGHTS IN THE ATLANTIC WATERS AND THE MONA PASSAGE.

AMZ712-742-242245-
/O.CON.TJSJ.SC.Y.0050.121125T0700Z-121126T1300Z/
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-
1036 AM AST SAT NOV 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM SUNDAY TO
9 AM AST MONDAY...

* WINDS...BETWEEN 9 TO 14 KNOTS TODAY...INCREASING TO BETWEEN 13
  TO 18 KNOTS BY SUNDAY.

* WAVES/SEAS...6 TO 7 FEET IN NORTH NORTHWEST SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ710-741-242245-
/O.CON.TJSJ.SC.Y.0050.121125T0700Z-121127T0100Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
MONA PASSAGE SOUTHWARD TO 17N-
1036 AM AST SAT NOV 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM SUNDAY TO
9 PM AST MONDAY...

* WINDS...BETWEEN 9 TO 14 KNOTS TODAY...INCREASING TO BETWEEN 13
  TO 18 KNOTS BY SUNDAY.

* WAVES/SEAS...6 TO 7 FEET IN NORTH NORTHWEST SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
367 
WHCA72 TJSJ 242036
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
436 PM AST SAT NOV 24 2012

...SMALL CRAFT ADVISORIES CANCELLED...

.SEAS OF 7 FEET OR HIGHER NO LONGER EXPECTED.

AMZ712-742-242145-
/O.CAN.TJSJ.SC.Y.0050.121125T0700Z-121126T1300Z/
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-
436 PM AST SAT NOV 24 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

AMZ710-741-242145-
/O.CAN.TJSJ.SC.Y.0050.121125T0700Z-121127T0100Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
MONA PASSAGE SOUTHWARD TO 17N-
436 PM AST SAT NOV 24 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Nov 24, 3:25 AM CST, 3 minutes earlier.

Area forecast discussion, Nov 24, 3:25 AM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
525 AM AST SAT NOV 24 2012

.SYNOPSIS...FRONTAL BOUNDARY NORTH OF THE AREA...WILL REMAIN
STATIONARY THROUGH MONDAY WHILE DISSIPATING. SURFACE HIGH PRESSURE
WILL BUILD ACROSS THE WESTERN ATLANTIC SUNDAY AFTERNOON.

&&

.DISCUSSION...LATEST IR SATELITE IMAGE SHOWS A FRONTAL BOUNDARY
NORTH OF THE AREA...AND BECOMING DIFFUSE WITH TIME. ONLY LIGHT
SHOWERS HAVE BEEN OBSERVED OVER LAND AREAS OVERNIGHT...ASSOCIATED
WITH THE PROXIMITY OF THIS SYSTEM. LOCAL AREA WILL REMAIN UNDER
THE INFLUENCE OF THIS FRONT THROUGH AT LEAST SUNDAY MORNING. WINDS
ARE EXPECTED TO SHIFT NORTHEASTERLY BY SUNDAY AFTERNOON...AS HIGH
PRESSURE BUILDS OVER THE AREA. THIS NORTHEASTERLY WIND FLOW PROMISE
TO BRING SOME SHOWER ACTIVITY OVER THE NORTHERN COAST OF PUERTO
RICO AND THE NORTHERN U.S. VIRGIN ISLANDS IN THE MORNING HOURS AND
AT NIGHTS.

AS HIGH PRESSURE TAKES TOTAL CONTROL OF THE WEATHER LOCALLY...DRIER
AIR MASS WILL ENCOMPASS THE REGION THROUGHOUT THE WEEK. LATEST
24/00Z GFS COMPUTER MODEL FORECAST THETA-E VALUES AT 700MB WILL
DROP AS LOW AS 320K BY THURSDAY...WITH PRECIPITABLE WATERS VALUES
AROUND 1.4 INCHES. SOMETHING TO POINT OUT...THE GFS HAS BEEN
FORECASTING DRIER CONDITIONS LAST FEW DAYS FOR THE LOCAL
AREA...WHICH HAS NOT BEEN THE CASE. THEREFORE...ALTHOUGH MODEL
INDICATED A SIGNIFICANT DRYING TREND BY NEXT WEEK...KEPT SOME
SHOWERS AND THUNDERSTORMS IN THE FORECAST..MAINLY FOR NEXT
FRIDAY...AS AN AREA OF MOISTURE IS FORECAST TO MOVE OVER THE REGION
FROM THE EAST. IN GENERAL...LOOKS LIKE WE FINALLY WILL SEE A
NORMAL PATTERN...WITH PLEASANT TEMPERATURES AS THE NORTHEAST WIND
FLOW ESTABLISH ACROSS THE REGION.

&&

.AVIATION...XPCT TAF SITES TO BE DRY THIS MORNING WITH VCSH AT
TJSJ/TIST AND CIG NR FL060-080 OVR USVI AND NORTH OF PR...GRDL DSPTG.
SHRA/TSRA TO BEGIN AGAIN OVER INTERIOR PR ABOUT NOON AND TO DRIFT
TOWARDS ALL COASTS...AIDED A BIT BY UPPER JET LATE AFT. ISOLD SHRA
ELSEWHERE. LLVL WIND BLO FL150 TO REMAIN VRBL 5-15 KT THRU SUN.

&&

.MARINE...A MODERATE NORTH NORTHWEST SWELL IS EXPECTED TO CAUSE A
SLIGHT BOOST IN WAVE HEIGHTS ALONG MOST NORTH FACING COASTS...AND
SOME WEST FACING SHORES OF PUERTO RICO AND NORTHERN USVI. SWELL
HEIGHTS WILL RANGE BETWEEN 5 TO 7 FEET DURING THE NEXT SEVERAL
DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  85  75  85  76 /  40  70  70  40
STT  87  83  87  83 /  20  30  30  10

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...NONE.
&&

54/71
Hazardous weather outlook, Nov 23, 3:57 AM CST, 23 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
557 AM AST FRI NOV 23 2012

AMZ710>745-PRZ001>013-241000-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
557 AM AST FRI NOV 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-241000-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
557 AM AST FRI NOV 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Small Craft Advisories in Puerto Rico, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.